Thunderstorm Wind, Bourbon
- When
- June 3, 4:23 PM EST
- Where
- Bourbon County, North Middletown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.150, -84.100
Trees were downed in many locations around the town.
A cold front and upper level system gave a glancing blow to Kentucky, producing an isolated severe thunderstorm in Bourbon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A cold front and upper level system gave a glancing blow to Kentucky, producing an isolated severe thunderstorm in Bourbon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 3, 2:07 PM EST, 2 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 307 PM EDT SUN JUN 3 2007 .SHORT TERM (TONIGHT AND MONDAY)... CURRENTLY...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE EASTERN HALF OF THE FA THIS AFTERNOON. AREA OF GENESIS HAS BEEN JUST EAST OF THE INTERSTATE 65 CORRIDOR. EARLY MORNING LOCAL WRF RUN HAD THIS NAILED. FOR THE REMAINDER OF THE AFTERNOON...BEST COVERAGE OF PRECIP WILL BE ACROSS OUR EASTERN ZONES. IN THE WEST...LESS FORCING AND INSTABILITY WILL LIKELY LIMIT CONVECTIVE POTENTIAL. TOWARDS SUNSET ACTIVITY SHOULD BE ON THE DOWNSWING WITH THE LOSS OF INSOLATION. FOR THE REMAINDER OF THE PD...CONSENSUS OF THE SHORT RANGE MODELS SHOW SFC FRONTAL BOUNDARY PUSHING EAST THROUGH THE REGION LATER TONIGHT. ONGOING CONVECTION WILL DIMINISH AFTER SUNSET WITH SKIES BECOMING PARTLY TO MOSTLY CLOUDY. THOSE AREAS THAT SEE RAIN TODAY WILL LIKELY SEE PATCHY FOG DEVELOP LATER TONIGHT. OVERNIGHT LOWS WILL FALL INTO THE LOW TO MID 60S. ASSOCIATED UPPER LEVEL DOUBLE-BARREL LOWS WILL REMAIN ACROSS THE NORTHEAST U.S. WITH SECONDARY UPPER LEVEL WAVE PINWHEELING AROUND THROUGH THE AREA ON MONDAY. THIS FEATURE COMBINED WITH DIURNAL HEATING WILL LEAD TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS DURING THE AFTERNOON. LOCAL WRF...NCEP NAM/GFS AND SREF RUNS SUGGEST LIKELY POPS FOR TOMORROW AFTERNOON AND WILL GO AHEAD AND CONTINUE THIS IN THE FCST. TEMPERATURES WILL BE COOLER THAN WEVE SEEN IN PREVIOUS DAYS WITH HIGHS IN THE UPPER 70S IN THE NORTH TO THE LOWER 80S ACROSS FAR SOUTHERN KY. -MJ .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT AND TUESDAY...FOR THIS PERIOD WE WILL HAVE TO DEAL WITH THE DIMINISHING CHANCES FOR TRW/RW AS THE CLOSED LOW TO OUR WEST FINALLY OPENS UP AND WEAKENS AND IS QUICKLY FOLLOWED BY ANOTHER SHORT WAVE ROTATING SOUTHEAST ACROSS THE REGION DURING LATE TUESDAY AND TUESDAY NIGHT. WE WILL GO WITH CHANCE POPS OF PCPN ON MONDAY NIGHT AND A SLIGHT CHANCE ON TUESDAY. TEMPS...BOTH MAX AND MIN...COOL A BIT TO MORE SEASONAL NORMALS DURING THIS TIME. WEDNESDAY INTO THURSDAY...A MODEST 500 MB RIDGE BUILDS ACROSS THE REGION AND SHOULD GIVE RISE TO FAIR SKIES AND MODERATING TEMPERATURES. MAX TEMPS NEAR OR A LITTLE ABOVE 90 BY THURSDAY. THURSDAY NIGHT THROUGH SUNDAY...TWO VIGOROUS SHORTWAVE TROUGHS WILL IMPACT OUR REGION. BOTH SYSTEMS WILL BE ACCOMPANIED BY FAIRLY STRONG WINDS FIELDS AND TRACK WEST TO EAST ACROSS THE NORTH CENTRAL UNITED STATES DURING THIS TIME FRAME. SO WE WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS STARTING ON THURSDAY NIGHT AND CONTINUING THEM THROUGH SUNDAY. THE LATEST 4-8 DAY CONVECTIVE OUTLOOK FROM SPC PICKS UP ON THE STRENGTH OF THESE TWO IMPULSES AND THEY INDICATE THAT THERE IS THE POTENTIAL FOR SOME STRONG THUNDERSTORMS AT LEAST ACROSS THE NORTHERN HALF OF OUR FA DURING THE THURSDAY NIGHT...FRIDAY AND FRIDAY NIGHT TIME FRAME. HIGH READINGS FOR FRIDAY THROUGH SUNDAY WILL MOSTLY BE IN THE MIDDLE 80S TO LOWER 90S. -21 && .AVIATION (18Z TAFS)... AFTERNOON SATELLITE IMAGERY SHOWING CU FIELD RAPIDLY DEVELOPING ACROSS THE REGION. RADAR IMAGERY SHOWING SCT THUNDERSTORMS SOUTHEAST OF KLEX AND MOVING EAST. FORECAST CHALLENGE STILL REMAINS ON POP CHANCES DURING THE AFTERNOON PERIOD. LATEST HI-RES LOCAL WRF RUN SHOWING BEST PRECIPITATION CHANCES EAST OF INTERSTATE 65 WHICH WOULD AFFECT MOSTLY THE KLEX TERMINAL FOR A PERIOD THIS AFTERNOON/EVE. WITH TS IN THAT AREA ALREADY...WILL CONTINUE TO CARRY VCTS AND INSERT A PERIOD TSRA IN FROM ABOUT 20-23Z. OVER IN THE KSDF/KBWG AREA...COULD SEE SOME SCT THUNDER LATER THIS AFTERNOON...BUT EXACT COVERAGE IS STILL UNCERTAIN. THEREFORE WILL LEAVE VC COVERAGE IN. CONVECTION IS EXPECTED TO END AFTER SUNSET WITH THE LOSS OF SOLAR INSOLATION. THUS EXPECT HIGH END VFR CONDITIONS TO DEVELOP AT KLEX AND KBWG WITH MVFR CONDITIONS PSBL AT KSDF. -MJ && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT SUN JUN 3 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-040830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 340 PM EDT SUN JUN 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN HALF OF THE OUTLOOK AREA THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE IN AREAS EAST OF INTERSTATE 65. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO SWING SOUTHEAST THROUGH THE OUTLOOK AREA ON MONDAY. THIS FEATURE WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO MUCH OF THE OUTLOOK AREA MONDAY AFTERNOON AND EVENING. ANY STORM THAT DEVELOPS WILL CONTAIN BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND SMALL HAIL. A CHANCE OF THUNDERSTORMS EXISTS BEGINNING THURSDAY NIGHT AND LASTING THROUGH SUNDAY. SOME OF THE STORMS THURSDAY NIGHT AND FRIDAY COULD BE STRONG...WITH GUSTY WINDS AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJ/AB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT SUN JUN 3 2007 KYZ033>036-038>041-048-032015- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-JESSAMINE KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...NICHOLASVILLE 308 PM EDT SUN JUN 3 2007 A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MILES. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT SUN JUN 3 2007 KYZ033>036-038>041-048-032015- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-SPENCER KY-ANDERSON KY- WOODFORD KY-FAYETTE KY-JESSAMINE KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...NICHOLASVILLE 308 PM EDT SUN JUN 3 2007 A DEVELOPING LINE OF THUNDERSTORMS ACROSS WESTERN HENRY...SHELBY AND SPENCER COUNTIES IS MOVING EASTWARD AT 20 TO 30 MPH. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF HEAVY RAINFALL...BRIEF STRONG AND GUSTY WINDS FROM 4O TO 50 MPH AND SOME HAIL ACROSS EAST CENTRAL KENTUCKY DURING THE NEXT HOUR.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 442 PM EDT SUN JUN 3 2007 KYZ037-042-043-032130- BOURBON-HARRISON-NICHOLAS- 442 PM EDT SUN JUN 3 2007 ...LINE OF STRONG STORMS TO AFFECT BOURBON...HARRISON AND NICHOLAS COUNTIES... AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CYNTHIANA TO 7 MILES SOUTHWEST OF PARIS...MOVING EAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS TO 45 MPH...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR CARLISLE BY 510 PM EDT. THESE STORMS WILL BE... NEAR RUDDELS MILLS BY 450 PM EDT. NEAR ODDVILLE BY 455 PM EDT. NEAR MILLERSBURG BY 500 PM EDT. NEAR CARLISLE BY 510 PM EDT. NEAR MYERS BY 520 PM EDT. NEAR MOOREFIELD BY 525 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. 13
The Jackson,KY radar (KJKL), 93 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed in many locations around the town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39928.